MAUDE Adverse Event Report: ARTHREX INC. BURR, ROUND, HL, 8 FLUTE, 4.0MM X 19CM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX INC. BURR, ROUND, HL, 8 FLUTE, 4.0MM X 19CM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number AR-6400RBE
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device or excessive bending forces being applied during use.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a hip arthroscopy procedure, the surgeon noticed that the 40 mm round burr was splitting and producing metal shavings in the joint.A second burr of the same lot was opened and used and again, the burr split and produced metal shavings.The surgeon was able to remove most of the shavings via suction and the case was completed.

Brand Name
BURR, ROUND, HL, 8 FLUTE, 4.0MM X 19CM
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7439301
Report Number1220246-2018-00142
Device Sequence Number1094588
Product Code GFF
UDI-Device Identifier00888867039124
UDI-Public00888867039124
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2020
Device Catalogue NumberAR-6400RBE
Device Lot Number10027807
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;